• Police: 2 Westport High School students taken to hospital after vaping THC

    By: Mike Saccone

    Updated:

    WESTPORT, Mass. - Two Westport High School students were rushed to the hospital Friday after vaping a mixture of THC and nicotine out of an electronic cigarette pen, police said. 

    THC, or tetrahydrocannabinol, is the main psychoactive compound in marijuana that gives the high sensation.

    Police said one of the students needed to be restrained for his safety and the safety of first responders.

    “While being evaluated by medical personnel, the student continued to display erratic and violent behavior,” police said.   

    School administrators and police later discovered several students had vaped from the e-cigarette.

    Paramedics and a school nurse evaluated all the students involved. 

    “Members of the Westport High Schools staff and administration should be credited with their quick response in making sure all students remained safe and received the proper medical treatment,” according to police. 

    Police said e-cigarettes are devices used to heat liquid into an aerosol which the user inhales. The liquid usually contains nicotine and other additives. The nicotine in e-cigarettes and regular cigarettes is addictive. Additionally, e-cigarettes can contain harmful and potentially harmful ingredients.

    Next Up: